What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 27, 1:00 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 27, 1:00 PM EST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
200 PM EDT Fri Jun 27 2025
.SYNOPSIS...
A cold front approaches the region on Saturday, which will bring
chances for scattered thunderstorms primarily east of the Blue
Ridge; however, isolated thunderstorms still look possible for
areas west of the Blue Ridge. The cold front looks to stall just
north of the area, which will keep much of the region under the
influence of the warm and humid airmass across the southeast.
This will keep the chances for daily showers and thunderstorms
in the forecast through next Wednesday until a much stronger
cold front looks to push through the forecast area. High
pressure settling into the region mid week next week will lead
to drier conditions; however, temperatures are expected to
continue to remain seasonable.
&&
.NEAR TERM /THROUGH TOMORROW/...
As of 100 PM EDT Friday...
Key Messages:
1) Scattered thunderstorms are again expected primarily east of
the Blue Ridge on Saturday.
2) The area will continue to remain hot and humid across the
area Saturday.
The surface high pressure that is leading to a backdoor front
that is currently draped across the Virginia Piedmont should
lift north tonight as a warm front as the surface high pressure
progresses east into the Atlantic and losses influence over the
region. As this happens a shortwave trough and associated
surface low pressure system is expected to push across
southeastern Canada during the day on Saturday. The associated
cold front is forecast to be draped across western New York and
into the Ohio Valley by Saturday evening. While this will
predominantly keep most of the precipitation well to the north
and west of the region, there will be a chance for showers and
thunderstorms along the eastern edge of the Blue Ridge and
points east into the Piedmont on Saturday. With the repeated
rounds of showers and thunderstorms across the area, these
storms will continue to lead to a localized flash flood threat.
This will be especially true given storm motions will continue
to be on the slow side of around 5-15 knots.
High temperatures will climb into the low 90s across the
Piedmont, and low to mid 80s west of the Blue Ridge.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 1210 PM EDT Friday...
Key Message:
- Hot and humid through the weekend, with daily chances of
afternoon showers and thunderstorms.
A cold front is expected to stall along the Mason-Dixon line on
Sunday, then return northward as a warm front on Monday. With the
area remaining in the warm sector, hot and humid conditions will
continue along with afternoon and evening showers and thunderstorms.
Scattered storms each afternoon will be disorganized, but a few may
become strong to severe with the primary threats being damaging wind
gusts and localize flooding.
High temperatures each afternoon will peak in the 80s across the
mountains to the low to mid 90s in the foothills and Piedmont. Dew
points will continue to run high, ranging from the mid 60s to lower
70s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 1210 PM EDT Friday...
Key Messages:
1. Thunderstorms Tuesday into Wednesday.
2. Slightly cooler and drier Wednesday and Thursday.
A cold front will move from the Ohio Valley Tuesday morning to the
VA/NC coast Wednesday morning. This front will bring an organized
line of convection across the area Tuesday afternoon and evening.
Dry and cooler high pressure will follow the frontal passage
Wednesday and Thursday. Another front will slide across the region
Friday, but with limited moisture, showers and thunderstorms will be
sub-severe.
High temperatures will ranging in the 80s Tuesday, then cool down a
couple of degrees on Wednesday. Temperatures will gradually warm
each day, ending the workweek in the mid 80s to mid 90s.
&&
.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
As of 100 PM EDT Thursday...
Scattered to widespread thunderstorms look likely again to
impact LYH, BCB, ROA, and LWB this afternoon and evening.
Confidence is not as high at DAN and BLF; however, vcts has been
included regardless given the chance still exists. These
thunderstorms if in the vicinity of terminals may lead to sudden
wind shifts and sudden wind speed increases. These storms may
also lead to brief periods of MVFR to LIFR CIGs and VSBYs.
Currently, a backdoor front has pushed south into central
Virginia. This front has lead to MVFR CIGs to develop at LYH,
which are expected to linger for at least another couple hours
before some additional clearing and thunderstorm development
begins. After the thunderstorms this evening, MVFR to LIFR CIGs
and VSBYs do look to develop out of northern and central
Virginia and push south, with all terminals likely seeing
restrictions except for DAN and BLF. These restrictions should
lift again by the 12-13 UTC timeframe for all terminals.
EXTENDED AVIATION OUTLOOK...
High pressure should maintain VFR conditions into early next
week outside of any storms and late night/early morning fog. A
front tracking in by Tuesday will bring a better coverage of
storms and better chance of sub-VFR. This front should lead to
VFR conditions through the end of next week outside of any river
valley fog that may develop near BCB and LWB.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until 11 PM EDT this evening for VAZ011-013-014-
018>020-022>024-033>035-045-046.
NC...None.
WV...Flood Watch until 11 PM EDT this evening for WVZ043-044-507-
508.
&&
SYNOPSIS...EB
NEAR TERM...EB
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...EBHazardous weather outlook, Jun 27, 1:11 PM EST, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
211 PM EDT Fri Jun 27 2025
NCZ001>006-018>020-VAZ007-009-010-012-015>017-032-043-044-047-058-
059-WVZ042-281815-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Wythe-Grayson-Carroll-Floyd-Patrick-
Henry-Pittsylvania-Buckingham-Halifax-Charlotte-Mercer-
211 PM EDT Fri Jun 27 2025
This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and southeast West Virginia.
.DAY ONE...This afternoon and tonight.
Strong to severe storms possible this afternoon and evening. The main
threat will be damaging winds. Storms will also be capable of heavy
rain, leading to localized flash flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Strong to severe storms possible Saturday afternoon and evening. The
main threat will be damaging winds. Storms will also be capable of
heavy rain, leading to localized flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ011-013-014-018>020-022>024-033>035-045-046-WVZ043-044-507-508-
281815-
Giles-Pulaski-Montgomery-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Franklin-Bedford-Amherst-Campbell-Appomattox-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
211 PM EDT Fri Jun 27 2025
...FLOOD WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH THIS EVENING...
This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia, west central Virginia and
southeast West Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
Strong to severe storms possible this afternoon and evening. The main
threat will be damaging winds. Storms will also be capable of heavy
rain, leading to localized flash flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Strong to severe storms possible Saturday afternoon and evening. The
main threat will be damaging winds. Storms will also be capable of
heavy rain, leading to localized flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 27, 1:35 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
235 PM EDT Fri Jun 27 2025
VAZ010-WVZ042-271900-
Bland VA-Mercer WV-
235 PM EDT Fri Jun 27 2025
...STRONG THUNDERSTORMS WILL IMPACT
NORTH CENTRAL BLAND AND SOUTHERN MERCER COUNTIES THROUGH 300 PM
EDT...
At 235 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Sandlick, or near Bluefield, moving northwest at
10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bluefield...
Princeton...
Athens...
Matoaka...
Rocky Gap...
Bastian...
and Bramwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3741 8127 3751 8098 3750 8097 3729 8098
3727 8101 3725 8098 3712 8111 3722 8122
3724 8124 3727 8129 3734 8136
TIME...MOT...LOC 1835Z 150DEG 7KT 3732 8119
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGSpecial weather statement, Jun 27, 1:44 PM EST, 56 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
244 PM EDT Fri Jun 27 2025
VAZ017-271915-
Floyd VA-
244 PM EDT Fri Jun 27 2025
...STRONG THUNDERSTORMS WILL IMPACT
CENTRAL FLOYD COUNTY THROUGH 315 PM EDT...
At 244 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Floyd, moving west at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Floyd...
and Terrys Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3686 8035 3695 8045 3702 8041 3701 8039
3702 8038 3702 8035 3704 8032 3706 8023
3690 8020 3687 8024 3686 8027
TIME...MOT...LOC 1844Z 084DEG 11KT 3696 8032
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGSpecial weather statement, Jun 27, 1:50 PM EST, 50 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
250 PM EDT Fri Jun 27 2025
VAZ012-271915-
Wythe VA-
250 PM EDT Fri Jun 27 2025
...STRONG THUNDERSTORMS WILL IMPACT
WESTERN WYTHE COUNTY THROUGH 315 PM EDT...
At 249 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Crockett, or near Speedwell, moving north at 15
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wytheville...
Rural Retreat...
Speedwell...
Crockett...
Favonia...
and Cripple Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3701 8129 3703 8112 3702 8111 3703 8111
3682 8105 3681 8127 3698 8133
TIME...MOT...LOC 1849Z 167DEG 11KT 3688 8117
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGSpecial weather statement, Jun 27, 2:04 PM EST, 36 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
304 PM EDT Fri Jun 27 2025
WVZ042-043-271930-
Mercer WV-Summers WV-
304 PM EDT Fri Jun 27 2025
...STRONG THUNDERSTORMS WILL IMPACT
SOUTHWESTERN SUMMERS AND CENTRAL MERCER COUNTIES THROUGH 330 PM
EDT...
At 303 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Athens. These storms were nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Princeton...
Athens...
Pipestem...
Camp Creek...
Oakvale...
Ceres...
and Camp Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3755 8119 3757 8092 3730 8097 3730 8099
3729 8103 3727 8116
TIME...MOT...LOC 1903Z 178DEG 2KT 3742 8104
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGSpecial weather statement, Jun 27, 2:16 PM EST, 24 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
316 PM EDT Fri Jun 27 2025
VAZ010-012-013-272000-
Pulaski VA-Bland VA-Wythe VA-
316 PM EDT Fri Jun 27 2025
...STRONG THUNDERSTORMS WILL IMPACT
WEST CENTRAL PULASKI...SOUTHEASTERN BLAND AND NORTHEASTERN WYTHE
COUNTIES THROUGH 400 PM EDT...
At 316 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Long Spur, or 8 miles east of Bland, moving south
at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wytheville...
Max Meadows...
Long Spur...
Mechanicsburg...
Gunton Park...
Kimberling...
and Fort Chiswell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3721 8107 3721 8094 3716 8087 3696 8086
3695 8110
TIME...MOT...LOC 1916Z 359DEG 5KT 3710 8097
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGSpecial weather statement, Jun 27, 2:28 PM EST, 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
328 PM EDT Fri Jun 27 2025
WVZ042-043-272015-
Mercer WV-Summers WV-
328 PM EDT Fri Jun 27 2025
...STRONG THUNDERSTORMS WILL IMPACT
WEST CENTRAL SUMMERS AND NORTH CENTRAL MERCER COUNTIES THROUGH 415 PM
EDT...
At 327 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Flat Top, or near Camp Creek, moving north at 5
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hinton...
Pipestem...
Ellison...
Flat Top...
Bluestone State Park...
Jumping Branch...
and Dunns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3770 8090 3771 8088 3768 8090 3754 8095
3752 8120 3757 8120 3760 8114 3759 8109
3761 8106 3763 8107 3764 8107 3769 8098
3771 8097 3772 8095
TIME...MOT...LOC 1927Z 188DEG 5KT 3758 8108
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CDG